Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 99, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 5, 2021, 5:15 PM EDT. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 5, 2021, 6:45 PM EDT
- In force
- 90 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:30 PM EDT | TSTM WND GST 43 | 4 Nnw Saint Lucie Nucle, FL | WEATHERFLOW SITE ST LUCIE PLANT REPORTED A WIND GUST OF 43 MPH/37 KT FROM THE S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WHUS52 KMLB 052115
SMWMLB
AMZ555-575-052245-
/O.NEW.KMLB.MA.W.0099.210705T2115Z-210705T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
515 PM EDT Mon Jul 5 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
* Until 645 PM EDT.
* At 513 PM EDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from 50 nm east of
Riviera Beach to 16 nm east of Palm Beach Shores to 9 nm west of
Palm Beach, moving north at 30 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can can quickly form and capsize boats,
damage vessels and create locally hazardous seas. Make
sure all on board are wearing life jackets. Expect wind
gusts in excess of 34 knots, suddenly higher waves,
lightning and heavy downpours. Make sure all on board are
wearing life jackets. Return to safe harbor if possible.
* Locations impacted include...
Hobe Sound Beach, Witham Field, Juno Beach, Palm Beach Shores and
Sewall's Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2697 8011 2711 8018 2715 8022 2713 8027
2721 8034 2728 8035 2729 8031 2724 8026
2752 8038 2758 7924 2729 7913 2698 7905
TIME...MOT...LOC 2113Z 176DEG 30KT 2678 7909 2677 7972 2667 8020
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
LeahyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 5, 4:28 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 5, 4:28 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 428 PM EDT Mon Jul 5 2021 .DISCUSSION... Current-Today... Scattered showers and lightning storms ongoing, mainly across the south from Osceola southward. Cell movement is to the NNW around 15 mph. Scattered cumulus deck across the local area with a broad area of low to mid level clouds across northern Florida. Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the southwest coast of Florida through the day on Tuesday, heading northward along the coast before it makes landfall Wednesday morning. Winds will steadily increase through the day with east- southeast winds around 5-10 mph in the morning before increasing to 10-15 mph by the afternoon. Forecasted PWAT values continue to be over 2 inches through the time period. Conditions should deteriorate from south to north, as squally rainbands from the outer periphery of Elsa advance northward across east central Florida. These gusty squalls will include wind gusts of 40-60 mph, torrential downpours, and the potential for a few tornadoes. Outer rainbands should increase in frequency from late afternoon into the overnight hours and into early Wednesday. Minor, nuisance flooding will be possible, especially across areas that have seen ample rainfall lately or where rainbands "train" over the same areas. Afternoon highs will be cooler than previous days due to cloudy and rainy conditions. Highs will be in the low to mid 80s under mostly cloudy skies. Overnight lows will be in the low to mid 70s under mostly cloudy skies. The center of Elsa should be north of the local area with conditions improving Wednesday morning and into early afternoon. In the wake of the storm, re-development of showers and lightning storms will be possible. The highest rain chances (70-80 percent) will be across the north, and 50-60 percent across the south. Afternoon highs will be in the mid 80s, except across the Treasure Coast where highs will be in the upper 80s to near 90 degrees. Overnight lows will be in the low 70s except across the coast, south of Cape Canaveral, where lows will be in the mid 70s. Thu-Mon...(Previous Discussion) With the departure of Elsa, low- level ridging builds back into the area through the weekend. The pressure gradient is relatively weak with daily development of the east coast sea breeze and penetration inland as we return to a normal diurnal "summertime" shower/storm pattern. See no reason to differentiate from the current 40-50pct already in the grids/zones. Storm steering flow remains fairly weak so a likely late day collision of sea breezes across the interior where PoPs may eventually realize highest. Highs near normal in the U80s to L90s and nightly mins in the 70s. && .AVIATION... Expanding coverage of storms will continue from south to north today with TEMPO IFR/MVFR conditions possible with storms. Highest coverage has shifted inland over the coastal sites this afternoon, but additional storms could develop toward TIX-SUA into early this evening, so have pushed back inherited TEMPO timing along the coast. Activity could linger into late evening or early overnight before an expected lull. Mainly VFR overnight, but some model guidance is suggesting another wave of showers toward VRB-SUA late and toward sunrise so have kept VCSH across these terminals (some MVFR ceilings are also possible). && .MARINE... Current-Tonight... Scattered showers and lightning storms are streaming across the Atlantic. Cell movement is north to northwest around 15 mph. Current buoy 41109 observations shows seas are 2 ft with winds around 8 KT. Showers and storms will continue to stream across the Atlantic overnight, with highest coverage being from Cape Canaveral southward. Seas will be 2-3 ft. Winds will be south to southeast around 10 KT through the overnight hours. Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the southwest coast of Florida through the day on Tuesday, heading northward along the coast before it makes landfall Wednesday morning. Conditions will begin to deteriorate on Tuesday and go through the period. Winds will increase through the day on Tuesday as TS Elsa approaches Florida, starting from the south, and expanding northward. South to Southeast winds through the time period, with wind speeds starting off around 15 KT across the southern waters and expanding northward through the day before increasing to 15-20 KT overnight and through Wednesday. Fast-moving rainbands will develop over the local coastal waters during the day on Tue and continue Tue night and into Wednesday. Threats from squalls include torrential downpours, gusty winds of 35-50kts, and waterspouts. Seas will build to 3-4 ft on Tuesday and 4-5 ft with brief period of 6 ft seas in the far northern waters on Wednesday. Conditions will begin to improve Wednesday overnight, with seas decreasing to 3-4ft and winds decreasing to around 10 KT. Thursday-Friday... With the departure of Elsa, low-level ridging builds back into the area through the weekend. The pressure gradient is relatively weak with daily development of the east coast sea breeze and penetration inland as we return to a normal diurnal "summertime" shower/storm pattern. Seas will be 2-3 ft with southerly winds through the time period. Wind speeds around 12 KT on Thursday and around 5-10 KT on Friday. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 75 87 / 40 70 80 80 MCO 74 86 74 87 / 40 70 80 80 MLB 76 87 76 88 / 50 70 70 60 VRB 75 87 76 89 / 40 70 60 50 LEE 75 86 74 84 / 40 80 80 80 SFB 75 87 75 87 / 40 70 80 80 ORL 76 86 76 87 / 40 70 80 80 FPR 76 87 76 89 / 40 70 60 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...Tropical Storm Watch for Northern Lake-Southern Lake. AM...None. && Watson/Combs/Rodriguez
Hazardous weather outlook, Jul 5, 5:12 AM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 512 AM EDT Mon Jul 5 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 512 AM EDT Mon Jul 5 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture ahead of approaching Tropical Storm Elsa will lead to scattered to numerous showers and lightning storms today. Shifting winds will lead to storm motion towards the north and northeast around 20 mph. Highest coverage is expected across the Treasure Coast towards Lake Okeechobee and north into Brevard and Osceola counties, although storms are anticipated area wide by the afternoon. Gusty winds up to 50 mph, lightning strikes and heavy downpours are expected. .FLOOD IMPACT... Higher coverage of showers and storms again this afternoon will lead to heavy downpours that could produce minor flooding across urban and low lying areas. Rainfall totals of 1 to 3 inches are possible in strongest activity today and this evening. .RIP CURRENT IMPACT... A moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Strong thunderstorms today and this evening will be capable of producing gusty winds of 35 knots or greater across the Atlantic and intracoastal waters as well as inland lakes. Activity is expected areawide, with a focus for areas south of Orlando and Cape Canaveral. Storm motion will be towards the north. Mariners should seek safe harbor when storms threaten. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Tropical Storm Elsa is expected to impact east central Florida beginning early Tuesday. For detailed information related to threats and impacts, please refer to the Hurricane Local Statement from NWS Melbourne. Later this week after the exit of Elsa to the northeast, scattered to numerous showers and lightning storms will return during the afternoon hours, along with at least a moderate risk of dangerous rip currents at the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
In the hours before
Special weather statement, Jul 5, 2:45 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
245 PM EDT Mon Jul 5 2021
FLZ058-051915-
Okeechobee FL-
245 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE COUNTY
UNTIL 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2739 8103 2760 8106 2763 8081 2757 8078
2756 8078 2756 8077 2754 8075 2742 8070
TIME...MOT...LOC 1844Z 128DEG 11KT 2750 8085
CombsSpecial weather statement, Jul 5, 3:03 PM EDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Melbourne FL 303 PM EDT Mon Jul 5 2021 FLZ053-051930- Osceola FL- 303 PM EDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 330 PM EDT... At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Lake Kissimmee, moving north at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Osceola County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2798 8111 2797 8129 2820 8140 2822 8116 TIME...MOT...LOC 1903Z 166DEG 8KT 2804 8121 Combs
Special weather statement, Jul 5, 3:31 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
331 PM EDT Mon Jul 5 2021
FLZ053-052000-
Osceola-
331 PM EDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OSCEOLA COUNTY...
At 330 PM EDT, a strong thunderstorm was located 8 miles south of
Saint Cloud, moving northwest at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Saint Cloud and West Lake Toho.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2826 8122 2806 8117 2804 8136 2807 8137
2807 8135 2808 8135 2809 8139 2824 8146
TIME...MOT...LOC 1930Z 149DEG 10KT 2811 8128
CombsSpecial weather statement, Jul 5, 3:49 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Mon Jul 5 2021
FLZ053-052015-
Osceola-
349 PM EDT Mon Jul 5 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OSCEOLA
COUNTY...
At 349 PM EDT, strong thunderstorms were clustered near Kenansville,
moving north at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Lake Kissimmee, Kenansville and Lake Marian.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2804 8087 2782 8087 2782 8088 2781 8088
2773 8117 2775 8118 2776 8117 2783 8122
2785 8124 2785 8127 2786 8130 2792 8131
2794 8135
TIME...MOT...LOC 1949Z 166DEG 8KT 2785 8092
CombsSpecial weather statement, Jul 5, 4:59 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Mon Jul 5 2021
FLZ045-046-052130-
Orange FL-Seminole FL-
459 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND WESTERN
ORANGE COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windermere, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2878 8165 2879 8165 2879 8159 2878 8142
2864 8138 2840 8135 2838 8157 2866 8166
2876 8166
TIME...MOT...LOC 2059Z 170DEG 20KT 2849 8150
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:50 AM EDT | Tropical Storm Watch | MLB | Lake | 54 hr |
| Jul 5, 2:45 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jul 5, 3:03 PM EDT | Special Weather Statement | MLB | Osceola | 27 min |
| Jul 5, 3:31 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Jul 5, 3:49 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Jul 5, 4:59 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Jul 5, 5:21 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Jul 5, 5:28 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
| Jul 5, 6:09 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 66 min |
| Jul 5, 6:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 5, 6:56 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 64 min |
| Jul 5, 7:24 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.